Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

153 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes low levels despite taking Dextroamphetamine dose?

Answered by
Dr.
Dr. Srikanth Reddy

Psychiatrist

Practicing since :2007

Answered : 2770 Questions

default
Posted on Wed, 20 Aug 2014 in Smoking and Alcohol Addiction
Question: I haIve been taking dextroamphetamine for over 30 years. Recently I I had a tox screen which is routine and although I had taken my medication as directed the test showed a very low amount in my system. this has never happened before and don't understand why it did this as I had not varied my medication routine. I took the test within 2 hours of their request and 2 hours after my last dose. what could cause a result like this?
doctor
Answered by Dr. Srikanth Reddy 6 hours later
Brief Answer:
Clarifications

Detailed Answer:
Hello
Thanks for using Health Care magic for posting your query.
I have gone through your question in detail and I can uderstand what you are going through.
Wanted to know a few more details:
1) Are you on any other medicines other than dextroamphetamine?
2) When was the last level checked other than the one mentio0ned in the question?
Hope to hear from your these clarifications at your convenience.
Kind regards
Dr. Srikanth Reddy MD
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Srikanth Reddy 3 hours later
I also take the following medications & supplements: welbutrin, arimidex, alprazolam, aspirin, calcium, magnesium, vitamin d 3, llyzine & a stool softer & nexium. My previous test was a year ago & no unusual results were mentioned to me. I also was diagnosed with breastfeeding cancer last Oct. & had a lumpecto.y in Dec. My pathology report was excellent & required no further treatment other than arimidex. My cancer was caught extremely early with a tumor about 1st & was at early stage 1 & I have routine check ups. All the testing done before surgery in Dec.had normal results & nothing of concern.
I meant breast cancer not breastfeeding cancer.
Also my tumor was about 1cm. No 1st.
doctor
Answered by Dr. Srikanth Reddy 14 hours later
Brief Answer:
Drug interaction can be blamed

Detailed Answer:
Hello
Thanks for all the additional information. The dextroamphetamine which you take by mouth is metabolized in the body and then the end products are scanned for in the urine. Now the rate of metabolism varies by many factors and drug interaction being the commonest one. The fact that you are on so many drugs which have a possible interaction with dextroamphetamine metabolism can lead to the issue which you are facing. You have mentioned that until last year results were all right but with the start of the drug armidex, the levels of dextroamphetamine have changed. Now its difficult to pinpoint on one drug as there are plenty of others, however untill you are clinically doing well, the levels in urine should not matter much.
Hope I am able to answer your concerns.
If you have any further query, I would be glad to help you.
If not, you may close the discussion and if possible you may rate the answer for me, so that I get a good feedback.
In future if you wish to contact me directly, you can use the below mentioned link:
bit.ly/dr-srikanth-reddy
Wish you good health,
Kind regards
Dr. Srikanth Reddy M.D.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,  
Medical Topics ,  

Recent questions on  Aspirin

doctor1 MD

Hi, I am a 51 year old man, I had a dissected carotid artery on 12/8/2010, a stent was placed in my carotid. Follow up shows that the blood flow is very good. During the episode at the time I had confusion, saw lights in left eye (dissection was on left side) and some headaches, not severe. I have had 2 follow up MRI s and MRA s which show improvement. I was put on keppra as a precaution and have recently been weaned off of it. My question is approximately 4 weeks ago I began having a sort of numbing sensation (warm or cool) on the right side of my face about an inch wide from about my temple across my cheek bone to about my nose, could this be related, and if so how? This sensation is not constant but frequent. I am otherwise in good health, take aspirin and 40mg simivastin a day, 6 1 and 175 lbs.

doctor1 MD

I am a steroid dependant ( Taking HISONE) due to adrenal insufficiency. For the last six months I am on ATT. The Dr. says my TB treatment is a prolonged one and it may go for one and half years. During treatment ( third month) I had liver problems. After taking medication I am OK. Now blood is coming whenever I pass stools. Is this due to TB medication side effects. As and when I have this problem I have asked to take Tab SITCOM FOR 14 days. For the past one months I am having severe legal pain ( Both Bottom foot and calf muscle) Pain in the calf muscle is persisting even when I am resting. I shall be grateful if you could Kindly mail your answers to YYYY@YYYY . I am 54 year old weighing 53. 8 KG and height 5 feet 2 inches.

doctor1 MD

Dear colleaggues, I'm Ingrid Hilman, MD, 58 years. had my stenting on 17 Feb, 3 stents in LAD and RCA.

Since 2 weeks ago, I develop severe headaches, esp during the iningt or when I wake up in the morning and also palpitation (heart rate > 90). I feel weak during palpitation. I do not have hypertension (my BP is between 90-110 and 70-80). I do not have obesity, smoking habits, my lab is pretty good only LDL 100.

Is this because of the herbresser that I take 3 times a day?

Other drug that I take;

- Aspirin 1 x 100 mg

- Plavix 1 x 75 mg

- Lipitor 1 x 10 mg.

Appreciate your inputs on my above complaints. Thank you very much

doctor1 MD

Hi, I am 55 years old Indian. Suffered and survived a heart attack in year 2000. Angiogram was done and about 30 % of LAD was blocked. Doctor advised not to do stenting, only on medications and was advice to take care diet and exercise. Currently on tab enalapril and aspirin. Missed heart beat is worrying me. Pls advice

doctor1 MD

I have strep throat . I started amoxicillin yesterday, but it seems the swelling in my throat is worse. Is this to be expected? How soon should the medication kick in?

doctor1 MD

I have had a pain under my right shoulder blade for about 8 hours. I've taken aspirin and put heat on it no relief

doctor1 MD

6 days ago my lips swelled up and my eyes swelled shut I had prednisone and it took 40mg to get it down. It came back in about 12 hours and took more prednisone and I had hives on my neck , under arms and in the groin. Went to a doctor and he...